Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 11, 2026, 3:54 PM CDT for 8 counties in Texas. It took effect at Mar 11, 2026, 4:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 3:54 PM CDT (20:54 UTC)
- In effect from
- Mar 11, 2026, 4:00 PM CDT
- Expired
- Mar 11, 2026, 11:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
351 WWUS84 KBRO 112054 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 354 PM CDT Wed Mar 11 2026 ...ELEVATED TO CRITICAL FIRE WEATHER RISK THURSDAY... .Low relative humidity values between 15-30 percent will pose a risk for elevated fire weather conditions. The combination of low RH values ranging between 15-30%, an ongoing drought ranging from D2 (Severe Drought) to D4 (Exceptional Drought), and breezy northeast winds will result in elevated to critical fire weather risk on Wednesday across the Central and Eastern counties of Deep South Texas, excepting the islands. TXZ250-251-253>255-351-353>355-120100- /O.NEW.KBRO.FW.W.0004.260311T2100Z-260312T0100Z/ /O.CON.KBRO.FW.A.0005.260312T1500Z-260313T0000Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron- 354 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF THE ISLAND... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, KENEDY, WILLACY, AND CAMERON COUNTIES WITH THE EXCEPTION OF THE ISLAND... The National Weather Service in Brownsville has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect until 8 PM CDT this evening. * WINDS...10-20 mph gusting as high as 30 mph. * RELATIVE HUMIDITY...As low as 15-30 percent. * TEMPERATURES...Mid to upper 90s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ248-249-252-120100- /O.NEW.KBRO.FW.W.0004.260311T2100Z-260312T0100Z/ Zapata-Jim Hogg-Starr- 354 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF THE ISLAND... The National Weather Service in Brownsville has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect until 8 PM CDT this evening. * WINDS...10-20 mph gusting as high as 30 mph. * RELATIVE HUMIDITY...As low as 15-30 percent. * TEMPERATURES...Mid to upper 90s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && ATE $$
3 follow-up statements
479 WWUS84 KBRO 112103 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 403 PM CDT Wed Mar 11 2026 ...ELEVATED TO CRITICAL FIRE WEATHER RISK THIS EVENING AND THURSDAY... .A precipitous drop off in relative humidity (RH) values following the passage of a dryline on top of breezy northwest winds have led to a critical threat for fire weather over Deep South Texas this afternoon. The combination of low RH values ranging between 15-30%, an ongoing drought ranging from D2 (Severe Drought) to D4 (Exceptional Drought), and breezy northwest winds 10-20 mph gusting as high as 30 mph has resulted in a critical fire weather risk into this evening across all of Deep South Texas, excluding the island. Continued low RH values and breezy conditions could result in another day of elevated to critical fire weather conditions on Thursday. TXZ250-251-253>255-351-353>355-120100- /O.CON.KBRO.FW.W.0004.000000T0000Z-260312T0100Z/ /O.CON.KBRO.FW.A.0005.260312T1500Z-260313T0000Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron- 403 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF THE ISLAND... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, KENEDY, WILLACY, AND CAMERON COUNTIES WITH THE EXCEPTION OF THE ISLAND... * WINDS...10-20 mph gusting as high as 30 mph. * RELATIVE HUMIDITY...As low as 15-30 percent. * TEMPERATURES...Mid to upper 90s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && ATE $$ TXZ248-249-252-120100- /O.CON.KBRO.FW.W.0004.000000T0000Z-260312T0100Z/ Zapata-Jim Hogg-Starr- 403 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF THE ISLAND... * WINDS...10-20 mph gusting as high as 30 mph. * RELATIVE HUMIDITY...As low as 15-30 percent. * TEMPERATURES...Mid to upper 90s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && ATE $$
447 WWUS84 KBRO 120059 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 759 PM CDT Wed Mar 11 2026 ...ELEVATED TO CRITICAL FIRE WEATHER RISK THIS EVENING AND THURSDAY... .A precipitous drop off in relative humidity (RH) values following the passage of a dryline on top of breezy northwest winds have led to a critical threat for fire weather over Deep South Texas this afternoon. The combination of low RH values ranging between 15-30%, an ongoing drought ranging from D2 (Severe Drought) to D4 (Exceptional Drought), and breezy northwest winds 10-20 mph gusting as high as 30 mph has resulted in a critical fire weather risk into this evening across all of Deep South Texas, excluding the island. Continued low RH values and breezy conditions could result in another day of elevated to critical fire weather conditions on Thursday. TXZ250-251-253>255-351-353>355-120400- /O.EXT.KBRO.FW.W.0004.000000T0000Z-260312T0400Z/ /O.CON.KBRO.FW.A.0005.260312T1500Z-260313T0000Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron- 759 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF THE ISLAND... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, KENEDY, WILLACY, AND CAMERON COUNTIES WITH THE EXCEPTION OF THE ISLAND... * WINDS...10-20 mph gusting as high as 30 mph. * RELATIVE HUMIDITY...As low as 15-30 percent. * TEMPERATURES...Mid to upper 90s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && ATE $$ TXZ248-249-252-120400- /O.EXT.KBRO.FW.W.0004.000000T0000Z-260312T0400Z/ Zapata-Jim Hogg-Starr- 759 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF THE ISLAND... * WINDS...10-20 mph gusting as high as 30 mph. * RELATIVE HUMIDITY...As low as 15-30 percent. * TEMPERATURES...Mid to upper 90s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && ATE $$
970 WWUS84 KBRO 120349 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1049 PM CDT Wed Mar 11 2026 ...ELEVATED TO CRITICAL FIRE WEATHER RISK FOR THURSDAY... .An elevated to critical risk for fire weather is possible on Thursday in response to a continuation of low relative humidity (RH) values, ongoing dryness/drought conditions (i.e. D2 Severe Drought to D4 Exceptional Drought over the region), and at times breezy nOrth- northwest winds. According to the Texas A&M Forest Service, High Fire Danger is highlighted across much of the region with a pocket of Very High Fire danger over the Lower Valley. Additionally, Energy Release Component (ERC) values are expected to be elevated with values ranging between 75-96%, and fuels are expected to be dry to critically dry. A Fire Weather Watch is in effect for Thursday for Brooks, Hidalgo, Kenedy, Willacy, and Cameron counties, excluding the island from 10 AM CDT Thursday till 7 Pm CDT Thursday evening. TXZ250-251-253>255-351-353>355-121600- /O.EXP.KBRO.FW.W.0004.000000T0000Z-260312T0400Z/ /O.CON.KBRO.FW.A.0005.260312T1500Z-260313T0000Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron- 1049 PM CDT Wed Mar 11 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT THURSDAY THROUGH THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, KENEDY, WILLACY, AND CAMERON COUNTIES WITH THE EXCEPTION OF THE ISLAND... ...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF THE ISLAND... * WINDS...10-20 mph gusting as high as 30 mph. * RELATIVE HUMIDITY...As low as 15-30 percent. * TEMPERATURES...Mid to upper 90s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. ATE && $$ TXZ248-249-252-120500- /O.EXP.KBRO.FW.W.0004.000000T0000Z-260312T0400Z/ Zapata-Jim Hogg-Starr- 1049 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF THE ISLAND... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 12:25 PM CDT, 3 hours 29 minutes earlier. Its key messages:
- Updated at 1213 PM CDT Wed Mar 11 2026 Key Messages:
- A Fire Danger Statement continues through this evening. A Fire Weather Watch is also in effect tomorrow morning through tomorrow evening for the central and eastern counties of the CWA, excepting the islands.
- A Small Craft Advisory is in effect from 06z tonight through 06z Friday for both the Bay and the Gulf waters.
- Beach hazards are expected with today's frontal passage. There is a high risk of life-threatening rip currents tonight and tomorrow.
- Temperatures will be cooler tomorrow and will warm Friday through the weekend. A slightly stronger front is expected by Monday, which will create similar hazards and keep temperatures closer to seasonal levels for early next week.
Area forecast discussion, Mar 11, 12:25 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1225 PM CDT Wed Mar 11 2026
...New DISCUSSION, AVIATION, MARINE...
.KEY MESSAGES...
Updated at 1213 PM CDT Wed Mar 11 2026
Key Messages:
- A Fire Danger Statement continues through this evening. A Fire
Weather Watch is also in effect tomorrow morning through
tomorrow evening for the central and eastern counties of the
CWA, excepting the islands.
- A Small Craft Advisory is in effect from 06z tonight through
06z Friday for both the Bay and the Gulf waters.
- Beach hazards are expected with today's frontal passage. There
is a high risk of life-threatening rip currents tonight and
tomorrow.
- Temperatures will be cooler tomorrow and will warm Friday
through the weekend. A slightly stronger front is expected by
Monday, which will create similar hazards and keep temperatures
closer to seasonal levels for early next week.
&&
.DISCUSSION...
Issued at 1213 PM CDT Wed Mar 11 2026
A cold front is expected to pass through Deep South Texas tonight,
which will bring slightly cooler and much drier air to the
region. This drier air, combined with the ongoing D2 to D4
drought, will create elevated fire concerns. A Fire Danger
Statement is in effect through this evening, and a Fire Weather
Watch is in effect for the central and eastern counties of the
CWA for tomorrow following the frontal passage. Depending on wind
speeds and how low the humidity gets behind the front, a Fire
Danger Statement or Red Flag Warning may be needed tomorrow.
Unfortunately, there does not appear to be any drought relief next
week, as precipitation chances remain below 10 percent.
Tomorrow's high temperatures will be below seasonal averages in
the mid 70s with lows in the mid-to-upper 40s. A warming trend
commences on Friday and will continue through the weekend with
highs topping out in the low to mid 90s. Another system moves
through Sunday night into Monday which will bring a slightly
stronger front to the region. This front will keep high
temperatures in the mid-70s for a few days Monday and Tuesday,
and possibly create more fire weather concerns for early next
week.
There is also high risk of life-threatening rip currents at area
beaches tonight and tomorrow.
&&
.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Wed Mar 11 2026
VFR conditions are expected at all airports, starting the TAF
period with southeasterly winds. These winds will become
increasingly gusty and a northerly wind shift between 04z and 06z
is expected with a frontal passage.
&&
.MARINE...
Issued at 1213 PM CDT Wed Mar 11 2026
A Small Craft Advisory has been issued for 06z tonight through 06z
Friday. Adverse marine conditions are expected on the Bay and on
the Gulf waters. Conditions should improve for the start of the
weekend, but SCEC conditions are possible starting Sunday as the
pressure gradient tightens ahead of an approaching system. More
Small Craft Advisories may be needed Monday around the time of the
frontal passage. Conditions should become more favorable Tuesday
into Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 95 62 74 51 / 0 0 0 0
HARLINGEN 96 56 76 48 / 0 0 0 0
MCALLEN 97 59 79 52 / 0 0 0 0
RIO GRANDE CITY 95 58 77 47 / 0 0 0 0
SOUTH PADRE ISLAND 85 62 69 61 / 10 0 0 0
BAYVIEW/PORT ISABEL 93 59 71 53 / 10 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Thursday morning through Thursday
evening for TXZ250-251-253>255-351-353>355.
High Rip Current Risk from 7 PM CDT this evening through
Thursday evening for TXZ451-454-455.
GM...Small Craft Advisory from 1 AM Thursday to 1 AM CDT Friday for
GMZ130-132-135-150-155-170-175.
&&
SHORT TERM...55-MM
LONG TERM....55-MM
AVIATION...55-MMThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:37 AM CDT | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 41 hr |
| Mar 11, 10:49 AM CDT | Small Craft Advisory | BRO | 38 hr | |
| Mar 11, 11:00 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 20 hr |
Nearby
Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.